MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895812250
Medical Device Problem Code Difficult To Position (1467)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the radiopaque markerbands were not visible under fluoroscopy.The target lesion was located in the diagonal branch of the left anterior descending (lad) artery.A 2.50mm x 12mm apex balloon catheter was advanced for dilation.However upon inserting the contrast isovue 370 with 100% contrast ratio, the two radiopaque markerbands were not visible and there was a difficulty in tracking over the wire.Several flushes and guidewire wipes were done and the device re-advanced for several times but it was unable to track over the wire.The device was eventually removed from the patient's body completely.The procedure was completed with a 2.50mmx8mm apex balloon catheter.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of the apex balloon catheter.The shafts, balloon, markerbands, bonds, and tip were microscopically and visually examined.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.Microscopic examination of the device revealed that the 11.5cm of the distal shaft was flattened and damaged proximal of the balloon bond.The tip was damaged.Both markerbands were present.The guidewire used in the procedure was not returned for analysis, so functional testing was performed using a test.014¿ guidewire.The guidewire was inserted into both the exit notch and tip however, the wire would not advance back the flattened shaft either way.Inspection of the remainder of the device revealed no other damage or irregularities.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause has been determined to be use/user error as the direction for use states: ¿prepare the catheter for purging.Fill a luer lock syringe with contrast medium to inflate the balloon.Use only appropriate balloon inflation medium (e.G., the equivalent of a 50:50 mixture of contrast medium and sterile saline).Do not use air or any gaseous medium to inflate the balloon catheter.¿; however, it was reported that the contrast ratio used was 100%.(b)(4).
 
Event or Problem Description
It was reported that the radiopaque markerbands were not visible under fluoroscopy.The target lesion was located in the diagonal branch of the left anterior descending (lad) artery.A 2.50mm x 12mm apex¿ balloon catheter was advanced for dilation.However upon inserting the contrast isovue 370 with 100% contrast ratio, the two radiopaque markerbands were not visible and there was a difficulty in tracking over the wire.Several flushes and guidewire wipes were done and the device re-advanced for several times but it was unable to track over the wire.The device was eventually removed from the patient's body completely.The procedure was completed with a 2.50mmx8mm apex¿ balloon catheter.No patient complications were reported and the patient's status was fine.

Brand Name
APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6711903
Report Number2134265-2017-07093
Device Sequence Number1490542
Product Code LOX
UDI-Device Identifier08714729474883
UDI-Public(01)08714729474883(17)20170831(10)18288842
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model NumberH7493895812250
Device Catalogue Number38958-1225
Device Lot Number18288842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer07/20/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR